# SDR 99ZZZX4672

- Difficulty date: December 10, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N6AC
- Make and model: Beech 58
- Aircraft serial: TH267
- Engine: Cont IO520C
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: 649895
- Condition: Failed
- Location: Engine
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

100 HOURS AFTER INSTALLATION OF A NEW TCM CRANKSHAFT AT OVERHAUL, THE ENGINE EXPERIENCED A CATASTROPHIC FAILURE.  DURING TEAR-DOWN, ONE COUNTERWEIGHT ROLLER, ONE RETAINING PLATE, AND ONE RETAINING RING WERE FOUND UNDAMAGED AMONG THE DEBRIS IN THE OIL SUMP.  THE MARK ON THE ADJACENT CONNECTING ROD SHOWED THE IMPRINT OF THE ROLLER.  COUNTERWEIGHTS WERE INSTALLED AT THE FACTORY AND CAME AS PART OF THE NEW ASSY.
